Dear Health Care Provider,
This is a quick note to encourage you to be aware of, and to screen for, Accutane usage in your clients. Other names for the drug include RoAccutane, Claravis, Sotret, Myorisan, Amnesteem, Absorica, as well as the chemical name 13-cis-Retinoic Acid (Isotretinoin). Most clients will have been given the drug as a teenager or young adult.
False Debate & Obfuscation
There is a false debate as to whether or not Accutane is actually chemotherapy. Accutane is a retinoid chemotherapy  capable of creating severe, long term suffering for people who have taken it. I estimate that 85-95% of patients who are given the drug do not understand they are choosing to undertake a dangerous course of chemotherapy.
Because patients are not being given clear information at the time the drug is prescribed, families can be left in the dark as to what is happening to their child when slowly worsening long term side effects begin to emerge. Young adults can be consistently told that it’s “all in their head.”
Mechanisms of Damage
The mechanisms of damage may include:
- Severe physical damage to the intestinal tract, possibly resulting in ulcerative colitis or Chrohn’s disease.
- Mental and emotional health issues caused by neurotransmitter disruption via the gut microbiome.  Suicide, suicidal thoughts and depression are well documented side effects of the drug. Long term effects include ongoing physical, mental and emotional problems that worsen over time.
- Severe fatigue over time due to malabsorption issues.
- Worsening health over time due to nutrient deficiencies caused by gut disruption.
- Long term damage to libido.
- Disruption of vitamin D absorption and utilization by the body.
- Possible damage to the liver and kidneys.
- Impaired vitamin B12 absorption which, if undiagnosed, can lead to neurological damage.
Screening is Critical
Because the damage from Accutane affects multiple systems, its effects can be severe and very hard to identify the root cause of. Screening your patients on the front end can save years or even decades of struggle to heal from the damage.
A holistic recovery course is available for individuals suffering from the long term side effects of Accutane.
Please take a moment to help share this information with your networks.